RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. RAN. Ser. Mat., 2012, Volume 76, Issue 1, Pages 43–84 (Mi izv5845)  

This article is cited in 1 scientific paper (total in 1 paper)

Asymptotic properties of quantum dynamics in bounded domains at various time scales

I. V. Volovich, A. S. Trushechkin

Steklov Mathematical Institute, Russian Academy of Sciences

Abstract: We study a peculiar semiclassical limit of the dynamics of quantum states on a circle and in a box (infinitely deep potential well with rigid walls) as the Planck constant tends to zero and time tends to infinity. Our results describe the dynamics of coherent states on the circle and in the box at all time scales in semiclassical approximation. They give detailed information about all stages of quantum evolution in the semiclassical limit. In particular, we rigorously justify the fact that the spatial distribution of a wave packet is most often close to a uniform distribution. This fact was previously known only from numerical experiments. We apply the results obtained to a problem of classical mechanics: deciding whether the recently suggested functional formulation of classical mechanics is preferable to the traditional one. To do this, we study the semiclassical limit of Husimi functions of quantum states. Both formulations of classical mechanics are shown to adequately describe the system when time is not arbitrarily large. But the functional formulation remains valid at larger time scales than the traditional one and, therefore, is preferable from this point of view. We show that, although quantum dynamics in finite volume is commonly believed to be almost periodic, the probability distribution of the position of a quantum particle in a box has a limit distribution at infinite time if we take into account the inaccuracy in measuring the size of the box.

Keywords: dynamics of quantum systems, semiclassical limit, weak limit.

Funding Agency Grant Number
Russian Foundation for Basic Research 11-01-00828-а
11-01-12114-офи-м
Ministry of Education and Science of the Russian Federation НШ-7675.2010.1
Russian Academy of Sciences - Federal Agency for Scientific Organizations


DOI: https://doi.org/10.4213/im5845

Full text: PDF file (754 kB)
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2012, 76:1, 39–78

Bibliographic databases:

Document Type: Article
UDC: 517.958+530.145
MSC: 81Q20, 81R30, 70A05, 81P05
Received: 12.11.2010

Citation: I. V. Volovich, A. S. Trushechkin, “Asymptotic properties of quantum dynamics in bounded domains at various time scales”, Izv. RAN. Ser. Mat., 76:1 (2012), 43–84; Izv. Math., 76:1 (2012), 39–78

Citation in format AMSBIB
\Bibitem{VolTru12}
\by I.~V.~Volovich, A.~S.~Trushechkin
\paper Asymptotic properties of quantum dynamics in bounded domains at various time scales
\jour Izv. RAN. Ser. Mat.
\yr 2012
\vol 76
\issue 1
\pages 43--84
\mathnet{http://mi.mathnet.ru/izv5845}
\crossref{https://doi.org/10.4213/im5845}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2951815}
\zmath{https://zbmath.org/?q=an:1251.81042}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2012IzMat..76...39V}
\elib{http://elibrary.ru/item.asp?id=20358825}
\transl
\jour Izv. Math.
\yr 2012
\vol 76
\issue 1
\pages 39--78
\crossref{https://doi.org/10.1070/IM2012v076n01ABEH002574}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000300846500002}
\elib{http://elibrary.ru/item.asp?id=17978793}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84857740254}


Linking options:
  • http://mi.mathnet.ru/eng/izv5845
  • https://doi.org/10.4213/im5845
  • http://mi.mathnet.ru/eng/izv/v76/i1/p43

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. Trushechkin, “Semiclassical evolution of quantum wave packets on the torus beyond the Ehrenfest time in terms of Husimi distributions”, J. Math. Phys., 58:6 (2017), 062102, 16 pp.  crossref  mathscinet  zmath  isi  scopus
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:616
    Full text:145
    References:74
    First page:39

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019